Monday, January 24, 2011

I'm tired of being tired . . . . .

I've been taking my new thyroid medication for 8 days now - I'm on Armour instead of Synthroid. I'm hypothyroid and my body soes an excellent job of storing thyroid hormone. But it can't convert it to the active form for my body to use.
An issue with your thyroid can affect every system in your body. Without going into great detail, the thyroid controls cellular metabolism, hormone sensitivity, and your body's "thermostat". Common symptoms of hypothyroidism include: cold intolerance, tiredness, fatigue, muscle soreness, dry skin, brittle hair, hair loss, constipation, and depression.
I have all of those symptoms.
Yay.
My problems started last spring when I was diagnosed as being bipolar and was started on Lamictal. It started with a constant headache. And by constant I mean, 24 hours a day, EVERY day with no relief. And then I developed the early symptoms of being diabetic. I started testing my blood sugars (fasting, random, and 2 hour post pyrandial). They were almost high enough to classify me as pre-diabetic - I'm considered borderline pre-diabetic. This was big, considering I've been hypoglycemic my entire life.
Next, I was diagnosed as hypothyroid and started the game of taking Synthroid for 4-6 weeks, getting blood work done, adjusting the dose, more blood work . . . . . . .
The fatigue started to become crippling. To the point I was so tired I hurt. I was having trouble focusing and concentrating. My hair started breaking off and falling out (it's definitely thinner). My skin is so dry it's flakey and my nose bleeds every time I blow it.
So my doc switched me to Armour.
And I stopped taking the Lamictal. It seems to be what started the cascade.
It's terribly frustrating.
/end rant

1 comment:

Amber said...

Hair loss and constipation is enough to make any Icky Lady depressed. I hope you work this out soon. Wow!

PS: Mira says she'll take Zan up on her offer. They can toss each others salads in the sun all-day-long!